MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 S / +0; PROSTHESIS, HIP, SEMI-CONSTRAIN, METAL/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMNT

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 S / +0; PROSTHESIS, HIP, SEMI-CONSTRAIN, METAL/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMNT
Model Number 76539165
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient suffered from dislocation.Surgeon replaced the ceramic head with an oxinium 28mm and replace the existing pinnacle gription cup with a capture cup.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the root cause of the reported dislocation and subsequent revision were noted as ¿dislocation after sitting on a low seat¿ and the surgeons¿ intent to replace the femoral head and cup relative to the patient¿s tendency to fall.It cannot be concluded that the dislocation and revision were associated with a malperformance of the implant.The patient impact beyond the revision and expected transient post-op convalescence period cannot be determined.No further clinical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 S / +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIN, METAL/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMNT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10754837
Report Number1020279-2020-05928
Device Sequence Number14366781
Product Code LZO
UDI-Device Identifier03596010566959
UDI-Public03596010566959
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539165
Device Catalogue Number76539165
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERT; UNKNOWN INSERT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;